Flash Flood, Bolivar
- When
- May 10, 2:00 AM CST to 3:00 AM CST
- Where
- Bolivar County, Central Portion
- Property damage
- $100,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.833, -90.917
Many streets around Cleveland and several county roads were flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 9, 6:15 PM CST, 7 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 715 PM CDT TUE MAY 9 2006 .DISCUSSION...EXTENDED SEVERE THUNDERSTORM WATCH SWD TO COVER SEVERE STORMS OCCURRING OVER SE MS THIS EVENING. OTHERWISE CONVECTION IS DIMINISHING AS IT SHIFTS EWD OUT OF THE AREA. SE MS STORMS DEVELOPED ALONG AN OUTFLOW TYPE BOUNDARY THAT HAS TRACKED ACROSS THE FORECAST AREA DURING THE DAY. THIS SHOULD BE THE LAST HURRAH THIS EVENING FOR OUR AREA. SATELLITE PIX SHOW STORMS DEVELOPING QUICKLY UPSTREAM TX/OK/NW AR SO WILL BEGIN MONITOR OF NEXT POTENTIAL FOR ARKLAMISS AFTER MIDNIGHT. && .PREV DISCUSSION...LOTS OF ACTIVITY CURRENTLY GOING ON ACROSS CENTRAL AND EASTERN MS THIS AFTERNOON. S/W MOVING OVER THE AREA HAS ACTIVATED THE WARM FRONT AND STORMS HAVE FIRE ALONG AND TO THE NORTH OF THE SFC BOUNDARY. THE LEADING EDGE OF THE ASCENT SHOWS UP WELL ON RADAR AND VIS SAT IMAGERY AS ALL CONVECTION IS FOCUSED GENERALLY ALONG AND EAST OF I-55. TIME TRENDS ON THIS JUST ABOUT GETS IT OUT OF THE EASTERN CWA BY 6 PM. HOWEVER...DUE TO THE LIKELY HOOD OF THE ACTIVITY BEGIN STILL JUST IN THE CWA BY 6 PM...WILL CONTINUE WITH SCT POPS FOR THE EAST THROUGH 01-02Z THEN DRY THINGS UP. INSTABILITY STILL REMAINS GOOD AND ISO SVR WILL BE POSSIBLE BETWEEN NOW AND 6PM. OVERNIGHT...THINGS BECOME MUCH MORE COMPLICATED AS WE FOCUS ON THE BOUNDARY TO OUR NORTH AND THE APPROACHING MORE POTENT SYSTEM THE EVENING WILL BE QUIET WITH ONLY SOME CU LINGERING AROUND. THE ACTION WILL LIKELY GET GOING OUT TO OUR WEST LATER THIS EVENING AND STEADILY EVOLVE. IM EXPECTING THINGS TO STAY OUT OF THE CWA MOST OF THE NIGHT...BUT AS THE SYSTEM EVOLVES...AN OUTFLOW BOUNDARY (COLD POOL) WILL GET GOING AND SPREAD OUR WAY AND ENTER THE DELTA AROUND 10-12Z. HOW THIS EVOLVES DURING THE EARLY/MID MORNING WILL HAVE HUGE IMPLICATIONS ON HOW SVR THE WX GET ON WED. IF FEEL NO MATTER WHAT...JUST ABOUT ALL OF THE CWA WILL SEE RAIN AND STORMS...ITS JUST ABOUT IF/AND HOW BAD THE SVR WX WILL BE. IN SHORT...THE MAIN FAILURE MODE FOR SVR STORMS WILL BE THE EARLY MORNING OUTFLOW AND ITS STABILIZING EFFECTS. IF THIS FEATURE DOESNT MAKE IT INTO THE CWA OR DOESNT MAKE REAL FAR INTO THE CWA...THEN SFC HEATING WILL BE HIGH AND AVAILABLE INSTABILITY WILL BE REAL HIGH AT THIS TIME...I THINK THE NW (DELTA) WILL BE EFFECTED BY SOME BOUNDARY AND THERE SVR POTENTIAL WILL BE REDUCED. ODDS ARE AREAS ALONG AND SE OF THE TRACE WILL HAVE THE GREATEST INSTABILITY DUE TO FACT THAT THEY HAVE THE GREATEST POTENTIAL TO NOT BE EFFECTED BY ANY BOUNDARY. THERE WILL BE VERY STEEP LAPSE RATES IN PLACE (29-31 VERTICAL TOTALS)...2500-3500 MLCAPE ALONG WITH 40-45 KTS OF 0-6KM SHEAR. ALL THIS SPELLS SVR STORMS. THE VERY MOIST SFC CONDITIONS ARE CURRENTLY GETTING ESTABLISHED OVER THE CWA WITH 70-73 SFC DEWPTS BEHIND THE CURRENT CONVECTION. THIS WILL ALL BE IN PLACE AS THE STRONG FRONT AND UPPER TROUGH MOVE THROUGH. DUE TO ALL THIS...I HAVE HIT POPS HARD ON WED. THE DELTA WILL LIKELY SEE PRECIP EARLY...POSSIBLY GET A BREAK AND THEN SEE MORE WITH THE ACTUAL FRONT BY LATE AFTERNOON. SAME GOES FOR THE REST OF THE CWA...THE STRONG SVR ACTIVITY WILL BE FIRST AND THEN POSSIBLE ANOTHER BRIEF SHOT WITH THE FROPA. WILL BASICALLY FOLLOW GUIDANCE FOR POPS WED NIGHT EXCEPT FOR GOING HIGHER IN THE SE WHERE FRONT WILL MOVE THROUGH DURING THE EVENING. MUCH COOLER TEMPS WILL MOVE IN AFTER MIDNIGHT WITH LOWER 50S TO LOWER 60S AREA WIDE. SUMMER IS NOT HERE YET /CME/ LONG TERM(THURSDAY THROUGH TUESDAY) THERE WILL BE SOME QUICK DRYING BEHIND THE MIDWEEK SYSTEM AS PRECIPITABLE WATER GOES QUICKLY DOWN TO LESS THAN 0.25 INCH. BY THIS TIME THE UPPER TROUGH WILL BE CENTERED OVER THE MISSISSIPPI VALLEY. SURFACE HIGH PRESSURE WILL BUILD OVER THE REGION FOR THURSDAY INTO FRIDAY AS THE UPPER TROUGH SWINGS TOWARD THE EASTERN SEABOARD ON FRIDAY. FOR THE WEEKEND HERE IS WHERE WE COME INTO A VARIETY OF SOLUTIONS AS TO THE TRACK OF THE CLOSED LOW. THE 06 ZGFS/DGEX BRINGS IT DOWN THROUGH THE LOWER MISSISSIPPI/TENNESSEE VALLEY...WHILE THE EUROPEAN KEEPS THE CLOSED LOW OVER THE OHIO VALLEY WITH THE TROUGH AXIS OVER THE REGION. FORTUNATELY ON THE 12Z RUN THE GFS KEPT IT NORTHEAST OF THE REGION ROTATING CLOSED LOW AROUND THE CENTRAL APPALACHIANS. SO WILL GO WITH THIS SOLUTION. THE GFS BRINGS A DISTURBANCE ACROSS THE REGION IN NORTHWEST FLOW FOR SOME CONVECTION FOR LATE SATURDAY INTO SUNDAY. THIS WILL BE ASSOCIATED WITH A COLD FRONT. MODELS ARE SHOWING A REX BLOCK OVER THE ROCKIES...WHICH WILL KEEP GOOD NORTHWEST FLOW OVER THE REGION. SHORTWAVES IN THIS REGIME CREATES GREATER UNCERTAINTY AND LESS CONFIDENCE IN THE FORECAST BEYOND MONDAY AS THESE SETUPS CAN LEAD TO SEWD-MOVING HAILSTORMS THIS TIME OF YEAR. BEING UNDER NORTHWEST FLOW FOR THE WEEKEND WILL KEEP LOW TO SCATTERED POPS FOR LATE SATURDAY INTO SUNDAY. AS UPPER TROUGH WILL SWING THROUGH THE REGION FOR MONDAY SHOULD GET ENOUGH ACTIVITY FOR ISOLATED CONVECTIVE POPS AND WILL KEEP TUESDAY DRY. NIGHTLY LOWS WILL BE IN 40S AND 50S ON FRIDAY...MAINLY IN THE 50S ON SATURDAY THROUGH TUESDAY. THIS WILL PUT TEMPS AROUND 10 DEGREES BELOW NORMAL FOR NIGHTLY LOWS. HIGHS WILL BE MAINLY 75 TO 80 ON THURSDAY AND FRIDAY...80 TO 85 SATURDAY...THEN COOLING SUNDAY THROUGH TUESDAY WITH HIGHS 75 TO 80. KEPT CLOSE TO 00Z MEX. /17/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: CME LONG TERM: 17 03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 402 PM CDT TUE MAY 09 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 102102- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 402 PM CDT TUE MAY 09 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... ISOLATED SEVERE STORMS WILL BE POSSIBLE UNTIL ABOUT 7 PM FOR AREAS NORTHEAST OF A GRENADA TO NEWTON LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN RISK. AFTER 7 PM...THE REGION WILL LIKELY SEE A QUIET PERIOD AS STORMS EXIT TO THE EAST AND NEW STORMS DEVELOP OUT TO OUR WEST. IT WILL BE THAT ACTIVITY THAT WILL HAVE A MAJOR IMPACT ON THE SEVERE WEATHER POTENTIAL FOR WEDNESDAY. AT THIS TIME...I EXPECT A WEAKENING LINE OF STORMS TO ENTER THE DELTA EARLY IN THE MORNING. THIS LINE MAY HAVE SOME SEVERE STORMS ASSOCIATED WITH IT. THE MORE ACTIVE PERIOD LOOKS TO EXIST BETWEEN LATE MORNING AND THROUGH THE AFTERNOON AS THE STRONGER UPPER LEVEL SYSTEM MOVES IN AND CLASHES WITH AN UNSTABLE AIRMASS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN RISKS. HOWEVER...THIS SYSTEM WILL BRING INCREASED LOW LEVEL SHEAR AND IF SUPERCELL THUNDERSTORMS CAN DEVELOP AND SUSTAIN THEMSELVES...ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED ON WEDNESDAY...OTHERWISE SHOULD NOT BE NEEDED THURSDAY THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1155 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HAIL ROSEDALE 33.85N 91.03W
05/09/2006 M0.88 INCH BOLIVAR MS EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED TO BOLIVAR EOC BY ROSEDALE FIRE
DEPT.
&&
03PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1255 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM HAIL 2 N CLEVELAND 33.77N 90.73W
05/10/2006 E1.00 INCH BOLIVAR MS EMERGENCY MNGR
QUARTER TO HALF DOLLAR SIZED HAIL WAS REPORTED ON
TOWNSHIP ROAD.
&&
LMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
103 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL 3 S MOUND BAYOU 33.84N 90.73W
05/10/2006 M1.00 INCH BOLIVAR MS EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED ON HIGHWAY 61 BETWEEN MOUND
BAYOU AND MERIGOLD.
&&
LMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
130 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM HAIL 2 N ROSEDALE 33.88N 91.03W
05/10/2006 M0.88 INCH BOLIVAR MS EMERGENCY MNGR
DIME TO NICKEL SIZED HAIL REPORTED ON HIGHWAY 1 BY
SHERIFFS DEPUTY
0105 AM HAIL CLEVELAND 33.74N 90.73W
05/10/2006 M0.75 INCH BOLIVAR MS EMERGENCY MNGR
PENNY SIZED HAIL REPORTED NEAR BISHOP AND HIGHWAY 8 BY
STORM SPOTTER
0110 AM HAIL CLEVELAND 33.74N 90.73W
05/10/2006 M1.00 INCH BOLIVAR MS AIRPLANE PILOT
QUARTER HAIL REPORTED BY SHERIFFS DEPUTY ON SMITH ROAD
NEAR THE ZUMBRO PLANTATION.
&&
LMPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
133 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM HAIL 2 N ROSEDALE 33.88N 91.03W
05/10/2006 M0.88 INCH BOLIVAR MS EMERGENCY MNGR
DIME TO NICKEL SIZED HAIL REPORTED ON HIGHWAY 1 BY
SHERIFFS DEPUTY
0105 AM HAIL CLEVELAND 33.74N 90.73W
05/10/2006 M0.75 INCH BOLIVAR MS EMERGENCY MNGR
PENNY SIZED HAIL REPORTED NEAR BISHOP AND HIGHWAY 8 BY
STORM SPOTTER
&&
LMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
136 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL RULEVILLE 33.72N 90.55W
05/10/2006 M0.75 INCH SUNFLOWER MS LAW ENFORCEMENT
PENNY SIZED HAIL REPORTED BY SHERIFFS OFFICE
0130 AM HAIL DREW 33.81N 90.53W
05/10/2006 E0.75 INCH SUNFLOWER MS LAW ENFORCEMENT
PENNY SIZED HAIL REPORTED BY SHERIFFS OFFICE
&&
LMThe Little Rock radar (KLZK), 166 km away, was scanning. The volume nearest the first event began at 07:58 UTC.
1 flash flood. Local standard time, as filed.
Many streets around Cleveland and several county roads were flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505815.